Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jan 20, 2019, 2:21 AM EST for Clay County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2019, 2:21 AM EST (07:21 UTC)
- Expired
- Jan 20, 2019, 2:45 AM EST
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 55 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS82 KJAX 200721 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 221 AM EST SUN JAN 20 2019 FLZ025-032-033-125-133-200745- Coastal St. Johns FL-Inland Duval FL-Coastal Duval FL-Clay FL- Inland St. Johns FL- 221 AM EST SUN JAN 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...CENTRAL CLAY AND SOUTH CENTRAL DUVAL COUNTIES UNTIL 245 AM EST... * At 220 AM EST, National Weather Service meteorologists were tracking a strong storm 7 miles southeast of Middleburg, moving northeast at 50 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Green Cove Springs, Mandarin, Fruit Cove, Fleming Island, Nocatee, Bayard, Durbin, Switzerland, Penney Farms and Asbury Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2983 8188 2998 8198 3021 8154 3010 8143 TIME...MOT...LOC 0720Z 239DEG 53KT 2997 8183 $$ PETERSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jan 20, 2:21 AM EST, 0 minutes earlier.
Area forecast discussion, Jan 20, 2:21 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
221 AM EST Sun Jan 20 2019
...Windy and Colder Today and Tonight...
.NEAR TERM...Today and Tonight...Cold front will showers and
isolated thunderstorms will push off the east coast before dawn with
rain ending from the west. Windy and colder temperatures for today
with temperatures only in the 50s this afternoon with gusty winds
making it feel colder. Winds will likely gust up to around 35 mph
near the coast and have issued a Wind Advisory for coastal counties
this afternoon. Cloudy skies this morning should become mostly sunny
this afternoon. Strong surface high pressure(1040mb) will build in
from the western Great Lakes maintaining a tight pressure gradient
over the area through tonight. Lows tonight will fall to near
freezing over inland areas with a light freeze possible in a few
locations. Winds will stay up in the 5-10 mph range overnight
resulting in wind chills falling into the mid/upper 20s late
tonight.
.SHORT TERM...Monday and Tuesday...High pressure, cold temperatures,
and clear skies will be in place on Monday as the ridge remains over
southeast Georgia and northeast Florida. Prevailing flow will shift
from out of the northwest to becoming more southerly on Tuesday as
the ridge over the region begins to pull northward and bringing in
warmer air from the south resulting in increasing temperatures and
higher humidity levels in front of an incoming cold front building
to the west. Daytime high temperatures will range between the 50s on
Monday to the 60s on Tuesday, with overnight lows ranging from the
30s and 40s on Monday to the 50s after the flow shifts to from out
of the south.
.LONG TERM...Wednesday through Saturday...Warming trend will
continue on Wednesday as the high pressure system moves off to the
east, with an increase in precipitable water levels of up to 1.9
inches and chances for showers. On Thursday the front will move over
the forecast area from the west, with a line of showers and isolated
embedded thunderstorms moving ahead of it. Friday and Saturday will
see a return to high pressure dominating the region with low
temperatures dropping to near freezing levels. High temperatures
will drop from the mid 70s to the mid 50s during this span, with
overnight low temperatures dropping into the low to mid 30s by the
weekend.
&&
.AVIATION...Band of showers with isolated thunder will move
across se Ga/ne Fl and affect TAF sites through 10z. Isolated
showers may linger until 12z-13z along the east coast before
moving into the Atlanctic waters with cold front. Expect MVFR
ceilings to linger until around 18z today with clearing expected
this afternoon. Winds will be from the west northwest near 20
knots today with gust to near 30 knots.
&&
.MARINE...Band of showers and isolated thunderstorms will move
across the waters through mid-morning as a cold front sweeps east
across the waters. Grays Reef reported 37 knot gust(Gale) at 06z
and have Gale Warning for offshore zones today through this
evening...and Small Craft Advisory near shore. Strong high pressure
will build southeast from the Great Lakes region to off the
Carolina coast by Tuesday evening. Onshore winds will strengthen
Tuesday and Wednesday ahead of the next cold front that will be
entering the waters on Thursday. SCEC conditions expected Tuesday
through Wednesday...with Advisory conditions expected Wednesday
night and Thursday.
Rip Currents: Low risk through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 52 31 50 33 / 0 0 0 0
SSI 55 34 48 39 / 10 0 0 0
JAX 56 34 52 40 / 0 0 0 0
SGJ 60 36 53 43 / 20 0 0 10
GNV 56 33 55 39 / 0 0 0 0
OCF 58 34 57 40 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from noon today to 5 PM EST this afternoon for
Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal St.
Johns.
GA...Wind Advisory from noon today to 5 PM EST this afternoon for
Coastal Camden-Coastal Glynn.
AM...Gale Warning until 11 PM EST this evening for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 11 PM EST this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Zibura/Corless/PetersonIn the hours before
Special weather statement, Jan 20, 12:18 AM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1218 AM EST SUN JAN 20 2019
FLZ021>023-030-035-036-200545-
Columbia FL-Baker FL-Union FL-Suwannee FL-Alachua FL-Gilchrist FL-
1218 AM EST SUN JAN 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHWESTERN BAKER...WESTERN UNION...SOUTHERN COLUMBIA AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1245 AM EST...
* At 1217 AM EST, National Weather Service meteorologists were
tracking showers with embedded storms along a line extending from
Mcalpin to 14 miles west of Bell to 8 miles west of Cross City.
Movement was east at 50 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Lake City, Trenton, Bell, Ichetucknee Spring, Columbia, Alachua,
High Springs, Fort White, Palestine Community and Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3019 8296 3031 8240 2979 8244 2954 8257
2953 8265 2956 8266 2956 8275 2958 8278
2958 8295 2962 8297 2975 8294 2976 8295
2980 8292 2981 8293 2983 8289 2988 8287
2990 8290 2989 8292 2996 8293 3003 8302
TIME...MOT...LOC 0517Z 265DEG 44KT 3013 8298 2982 8309 2962 8325
PETERSONSpecial weather statement, Jan 20, 1:03 AM EST, 1 hour 18 minutes before
Special Weather Statement National Weather Service Jacksonville FL 103 AM EST SUN JAN 20 2019 FLZ022-023-030-031-036-200630- Columbia FL-Baker FL-Union FL-Alachua FL-Bradford FL- 103 AM EST SUN JAN 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALACHUA...CENTRAL BRADFORD...SOUTHWESTERN BAKER...UNION AND SOUTHEASTERN COLUMBIA COUNTIES UNTIL 130 AM EST... * At 103 AM EST, National Weather Service meteorologists were tracking a strong thunderstorm over Upland Pines, or near Worthington Spring, moving northeast at 50 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Starke, Lake Butler, Raiford, Worthington Spring, High Springs, Worthington Springs, Palestine Community, Groves, Providence and Beasley. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2979 8263 3001 8268 3033 8219 2995 8209 TIME...MOT...LOC 0603Z 238DEG 43KT 2995 8253 PETERSON
Special weather statement, Jan 20, 1:06 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
106 AM EST SUN JAN 20 2019
FLZ035-036-200630-
Alachua FL-Gilchrist FL-
106 AM EST SUN JAN 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST AND
NORTHWESTERN ALACHUA COUNTIES UNTIL 130 AM EST...
* At 106 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Trenton, moving northeast at 50
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Gainesville, Trenton, Alachua, High Springs, Newberry and La
Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2992 8241 2988 8239 2968 8228 2954 8265
2956 8266 2956 8275 2958 8276 2958 8278
2959 8291 2964 8294
TIME...MOT...LOC 0606Z 238DEG 43KT 2962 8277
PETERSONSpecial weather statement, Jan 20, 1:38 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
138 AM EST SUN JAN 20 2019
FLZ023>025-030>033-035>038-040-125-133-GAZ164-200715-
Coastal St. Johns FL-Putnam FL-Union FL-Inland Nassau FL-Alachua FL-
Bradford FL-Gilchrist FL-Inland Duval FL-Baker FL-Inland Flagler FL-
Marion FL-Coastal Duval FL-Clay FL-Inland St. Johns FL-Charlton GA-
138 AM EST SUN JAN 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST...
ALACHUA...BRADFORD...DUVAL...NORTHWESTERN FLAGLER...SOUTHWESTERN
NASSAU...WESTERN ST. JOHNS...NORTHEASTERN MARION...PUTNAM...
SOUTHEASTERN BAKER...EASTERN UNION...CLAY AND SOUTHEASTERN CHARLTON
COUNTIES UNTIL 215 AM EST...
* At 136 AM EST, National Weather Service meteorologists were
tracking a line of showers with embedded storm from southwest of
Ocala to Hillird northeast at 50 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jacksonville, Gainesville, Palatka, Orange Park, Green Cove
Springs, Starke, Lake Butler, Crescent City, Interlachen and
Keystone Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2937 8146 2935 8157 2954 8266 2956 8266
2956 8276 3011 8227 3070 8208 3049 8141
TIME...MOT...LOC 0636Z 236DEG 78KT 2993 8222
PETERSONSpecial weather statement, Jan 20, 2:08 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 AM EST SUN JAN 20 2019
FLZ024-025-031>033-036-037-040-124-125-133-GAZ166-200745-
Coastal St. Johns FL-Inland Duval FL-Putnam FL-Inland Nassau FL-
Alachua FL-Bradford FL-Marion FL-Coastal Nassau FL-Coastal Duval FL-
Clay FL-Inland St. Johns FL-Coastal Camden GA-
208 AM EST SUN JAN 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...
SOUTHEASTERN BRADFORD...NORTHEASTERN NASSAU...NORTHWESTERN ST.
JOHNS...NORTH CENTRAL MARION...NORTHWESTERN PUTNAM...CLAY...DUVAL AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 245 AM EST...
* At 207 AM EST, National Weather Service meteorologists were
tracking showers with embedded storms along a line extending from
St. Marys to near Camp Blanding to near Cross Creek. Movement was
northeast at 40 mph.
* Winds in excess of 40 mph possible with these storms.
* Locations impacted include...
Jacksonville, St. Marys, Kingsland, Fernandina Beach, Orange Park,
Green Cove Springs, Interlachen, Keystone Heights, Jacksonville
International Arpt and Kings Bay Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3008 8149 2945 8180 2951 8236 3000 8205
3075 8170 3075 8169 3081 8167 3085 8141
3077 8142 3031 8135
TIME...MOT...LOC 0707Z 260DEG 23KT 3071 8157 3002 8197 2952 8222
PETERSONSpecial weather statement, Jan 20, 2:21 AM EST, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 221 AM EST SUN JAN 20 2019 FLZ025-032-033-125-133-200745- Coastal St. Johns FL-Inland Duval FL-Coastal Duval FL-Clay FL- Inland St. Johns FL- 221 AM EST SUN JAN 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...CENTRAL CLAY AND SOUTH CENTRAL DUVAL COUNTIES UNTIL 245 AM EST... * At 220 AM EST, National Weather Service meteorologists were tracking a strong storm 7 miles southeast of Middleburg, moving northeast at 50 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Green Cove Springs, Mandarin, Fruit Cove, Fleming Island, Nocatee, Bayard, Durbin, Switzerland, Penney Farms and Asbury Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2983 8188 2998 8198 3021 8154 3010 8143 TIME...MOT...LOC 0720Z 239DEG 53KT 2997 8183 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:56 PM EST | Special Weather Statement | JAX | Marion | 49 min |
| Jan 19, 9:51 PM EST | Special Weather Statement | JAX | Marion | 39 min |
| Jan 19, 10:32 PM EST | Special Weather Statement | JAX | Hamilton | 58 min |
| Jan 19, 11:35 PM EST | Special Weather Statement | JAX | Hamilton | 25 min |
| Jan 19, 11:51 PM EST | Special Weather Statement | JAX | Suwannee | 24 min |
| Jan 20, 12:18 AM EST | Special Weather Statement | JAX | Columbia, Gilchrist | 27 min |
| Jan 20, 1:03 AM EST | Special Weather Statement | JAX | Bradford, Union | 27 min |
| Jan 20, 1:06 AM EST | Special Weather Statement | JAX | Alachua | 24 min |
| Jan 20, 1:38 AM EST | Special Weather Statement | JAX | Alachua, Bradford, Clay, Duval, Putnam | 37 min |
| Jan 20, 2:08 AM EST | Special Weather Statement | JAX | Clay, Duval, Nassau, Putnam | 37 min |
| Jan 20, 2:44 AM EST | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 14 hr |
| Jan 20, 2:54 AM EST | Special Weather Statement | JAX | Saint Johns | 51 min |
| Jan 20, 2:17 PM EST | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 19 hr |
| Jan 20, 5:17 PM EST | Small Craft Advisory | JAX | 4 hr | |
| Jan 19, 11:22 PM EST | Special Weather Statement | JAX | Bacon | 23 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.